Dermatology Community
folliculits
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

folliculits

Dear doctor I was told I have folliculitis. I have used steroid creams and shampoos which work and clear it. 3 to5 days later it comes back. My dermatologist has just put me on doxycyline 100g for 3months.  I found a spit test on the internet which I carried out for 5 days with the same results each time, indecating positive yeast overgrowth with parasites. Is this test valid and is doxycyline the right treatment or should I have a different type of treatment? I  have thyroid problems (underactive) high blood pressure  and gout I also have pernicious anemia. Can any of these cause or affect folliculitis?
Related Discussions
5 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
All these conditions have no relation to folliculitis. Folliculitis is the inflammation of one or more hair follicles. The condition may occur anywhere on the skin.

Folliculitis starts when hair follicles are damaged by friction from clothing or blockage of the follicle. In most cases of folliculitis, the damaged follicles are then infected with the bacteria Staphylococcus (staph).

Pls keep the area clean and apply some topical antiseptics. Also wear loose-fitting cotton clothing and use an antibacterial soap or mild soap like dove.Avoid any kind of cosmetics. Topical antibiotics such as mupirocin or neomycin containing ointment are also useful.Also use Doxycycline that your doctor has prescribed for you since oral antibiotics are needed at this stage.

Hope it helps.Take care and pls do keep me posted on how you are doing and if you have any additional queries.Kind regards.

Blank
Avatar_m_tn
Thankyou for the advice, will let you know of progress.
Blank
Avatar_m_tn
I have been on doxycline for 2 months and 3weeks, I ,still have a rash [folliculitis] it is not as severe as it has been, it is still on my lower legs the most but  also on my body and head. I have 1 weeks supply of doxycycline left should I contact my dermatologist now or wait a week. I have had other symptoms - pins and needles in hands and feet, joint pain and muscle cramps. My GP sent me for blood tests for my under active thyriod and pernious anemia, they came back normal. My ESR was 37 and he said I was slightly anemic. He gave me Ibufrane for the joint pain. If my folliculits was a fungal infection what test are there to confim or elminate it? Thankyou once again for your time any advice would be great thank you.
Blank
563773_tn?1374250139
Hello,
These pin ***** sensations can be due to metabolic disorders like diabetes, hypothyroidism, and hypoparathyroidismThey can also be due to peripheral vascular disease, vitamin B12 deficiency or malnutrition. Get your blood sugar and thyroid hormones levels evaluated. You can take some vit B12 for some days and see if the sensations are gone or not. In case the symptoms persist then please consult a neurologist as it can be due to some neurological disorder.
Some of the important causes of muscle cramps are overextension of the muscles, overweight, dehydration, alterations in the balance of salts in the bloodstream (such as a high or low sodium, calcium or potassium level),neuropathy(esp. in diabetes), hypothyroidism, peripheral vascular disease(narrowing of the leg arteries which causes poor circulation), sarcoidosis, excess alcohol, nerve compression, and sometimes liver disease.
My advice is to consult a physician and rule out the above medical conditions by thorough investigations as without physical examination and investigations, pinpointing a diagnosis is tough. Folliculitis is not a fungal infection and hence fungal tsets are not required. It is caused by bacteria staph aureus and culture sensitivity of the discharge from follicles may be required.
Take care and God bless. Kind regards.




Blank
Avatar_m_tn
Thank you for your advice I did not explain myself correctly thyroid (underactive) I take 150mg thyroixine per day, for the pernicious anemia vitemin b12 one injection every 3 months gout I take zeloric 300mg and blood pressure (high) I take 2.5mg benzofluride and 10mg zestrol. I have been on this medication for at least 20 years with no problems. Since this rash has appeared on my legs, body and head and taking doxycycline for these  concerns I have developed the pins and needles in hands and feet, joint pain and muscle cramps. As I said my GP carried out blood tests my level of vitemin b12 was ok and my thyroid test was ok ,all it said on the blood test form was "thyroid test" do they carry out all tests you need for underactive thyroid? My GP is the only person I have seen and he put me on these medications after blood testing the symptoms are the same as when I was first diagnosed with underactive thyroid and pernicious anemia. As far as my GP is concerned everything is ok should I ask him to refer me to see a consultant for underactive thyriod.Thank you for your help.
Blank
Have a Dermatology question?
100,000+ doctor answers
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
209987_tn?1334790318
Blank
tschock
AB